Sleepless Barb

I've suffered w restless leg for years, but it's getting worse & Im feeling desperate. I've tried gabaoentin, require, a 24 hr patch (which gave me a rash) , zanax, & klonapin. The zanax worked for awhile but no more...the required made it worse, & now I'm on Pramipexole 0.125 mg. It has now stopped working & Im out of options...only get 3-4 hrs sleep max & Im a zombie...plus I wake up with either RLS or foot cramps, so can't sleep in. The pramipexole makes me so sleepy I can hardly keep my eyes open, but I have to walk all night...the dr has suggested taking another dose but I don't know how I'll be able to handle it & afraid of augmentation. I literally get bad RLS the minute I try to go to bed, or even watch tv...am feeling very depressed & desperate. Any ideas?

16 Replies

oldestnewest
  • Hi Barb- I don't think the answers you will get from this post, will be any different to those from four months ago.

    I'm really sorry you're having such a bad experience -but we have all been down this road and there is a vast amount of experience in the serious answers you have got.

    Perhaps, in the light of your recent experiences, you could revisit your last post and take heed.

    Hope things get better for you soon.

    Cheers .

  • Mine was that bad - not in bed 5 minutes and had to get up. Ended up with a mountain of cushions to raise my legs to almost vertical to get even a couple of hours of sleep. Start with blood tests find out your Ferritin Level and Iron Saturation percent. Also consider magnesium supplements for the cramps. My doc gave me muscle relaxants - worked for the cramps, nothing for the RLS.

  • Need to be careful with muscle relaxants they can make RLS worse for some people. Good they dont for you.

  • I used it for one dose - idiot Dr. prescribed it - useless. Most Docs have no idea about RLS. I would suggest bringing your own "Education Materials" printed out from here to enlighten them.

  • I get like this if I dont wear my patch - they itch like crazy if I put them on my stomach like they say to. BUt I in the winter try to wear them on my arm or leg but my husband hates it is they are visible as he said they look like nicotine patches. The only relief I have found is to either kneel on a cushion (which is agony but so worth it) or to sit on the toilet or a very hard seat until my legs go completely dead. Sounds awful but if you can then get into bed as quickly as possible, I have found I get about 5 minutes to get to sleep before they start to wake up again. But if my patch is not secure then I know about it. You might need the dosage altering as I am on quite a high dose now and cant live without them. I was even getting it in my arms as well as my legs when I was on the tablets. BUt the patches have been the only thing that I have found that works. I even tried accupuncture but that did nothing really. Try not to wear any tight elastic or trousers that are anywhere near tight as I find anything like that starts them off, even socks - I have not been able to wear socks for years. Anyway I hope you get it sorted as there is nothing worse and until you have lived it you cant understand as it is the weirdest thing to try to explain to someone who has never had it. I also find if I have been on my feet for a while they start that night too. Your whole life becomes ruled by health conditions - well mine is so I sympathise completely.

  • Thanks for the reply...I actually tried the patch & it also worked for me really well, and then I started getting a red itchy rash, even when I moved it every time....so my dr. said not to use it as the reaction would just keep getting worse...I would put it on my hip, but, or stomach so it wouldn't show, but II'm Going to ask my dr. About it again....nothing else seems to work and I'm exhausted from walking all night & being sleep deprived.

  • I weighed up the itching and what the patch looks like and as they are the only thing that gave me any relief at all I thought it was better than no sleep ever. I find the softer the skin you put them on the more it itches so the skin on your arms is much better or if you can stand it then on your outer thigh works well too but I find they come off easily there so you have to make sure you have spares. They will probably start you on a low dose so don't be surprised if they don't work very well just keep on at them to up your dose until they work properly. You will be glad you did. I don't know what I would do if I could not get hold of them now as they are one of the few things that keeps me sane - well sort of lol. Best of luck x

  • Thanks for that...I'm going to ask the dr to let me try the patch again, & I'll try it on some tiugher skin...I had been putting it on my stomach, so maybe my arm won't give me a reaction...hoping....it's the only thing that worked for me

  • Hi i do sympathise.because i too know that feeling more is not the awnser and ive had rls all my life. I m tormented at times but i tell myself the only awnser is i just have to get up and be busy till it passes and do the waiting game. Lots of tears of frustation but untill somebody has the awnser you just have to be busy if poss till it passes.

  • Try New Era Mag Phos number 8

    It works for me and it's all l take now.

    I tried everything else and none of it worked for me, if anything the RLS got worse, l augmented big time and the side effects of the meds/patch etc made my life unbearable.

    Give it a try, you have nothing to lose, good luck.

  • hi barb574 I no just how you feel,I went to see a neurologist last week, I new more about RLS than he did he told me I could take up to 16mg of dopamine(the maximum with people that have RLS is either 3 or 4mg.i wrote an email to DR B he sent me a reply saying more or less the neurologist hasn't a clue,DR B wrote me back saying the maximum dose for people with RLS is 3mg (I'm on the Neupro patch) there are numinous drugs you could try, just have a look on the RLS PAGE. You sound just like my sister (Margret)she has really bad RLS,she's literary tried every thing going, its just a case of finding the right combination, my GP is sick to death with me because of all the medications I've tried but I don't give a damp, I will keep going till I have found the combination that suits me.Do you suffer from insomnia? My GP has put me on pregabalin,suppose to take it in the morning, but no chance it makes me to sleepy.so I take 51mg at bedtime makes me sleepy but people on this web site say you can take up to 600mg.I think I would be dead if I took that much. Anyway barb574 I hope you get sorted out, please let me no.

  • You are getting mixed up between gabapentin (max dose for rls- 900) and pregabalin (Lyrica) 25+.

  • Is Requip and it works great for me. I've been on it about three or four years and I wouldn't be without it. It is wonderful. I have been where you are and tried everything else but nothing worked. I highly recommend Requip. Ropinirole is the generic and it's not very expensive. Good luck

  • Try kratom, it works wonders.... just Google kratom and read about it.

  • Krotom is working wanders for me.

  • Hi well my pramipexole worked ok for good while and now for some unknown reason now deoesnt .so yes doc said take more but i refuse as i think is not the awnser . Because you be back again in another couple o months for more again. so do sympathise while we all go mad waiting for the awnser .mayb one day.:(

You may also like...